Alert archive / Wyoming / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 88, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 23, 2008, 3:30 PM MDT for Goshen County, Platte County, Wyoming. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2008, 3:30 PM MDT (21:30 UTC)
- Expired
- Jun 23, 2008, 4:00 PM MDT
- In force
- 30 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
Counties Goshen County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 107 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 9.5 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1390 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 1:26 PM MDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 23, 1:26 PM MDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 126 PM MDT MON JUN 23 2008 .SHORT TERM...TONIGHT THROUGH WEDNESDAY... BROAD WEAKLY AMPLIFIED RIDGE ACROSS THE CENTRAL CONUS. DISCRETE SHORTWAVES WILL CONTINUE TO PERIODICALLY CREST THE TOP OF THE RIDGE AFFECTING SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. THE FIRST SOUTHWEST TO NORTHEAST ORIENTED SHORTWAVE LOCATED FROM CONVERSE COUNTY THROUGH NORTHWEST COLORADO ATTM WILL TRANSLATE EAST THROUGH THE AFTERNOON AND EVENING HOURS. MID-LEVEL MOISTURE WILL INCREASE AND WEAK MID-LEVEL COOLING WILL CONTINUE TO DESTABILIZE THE ATMOSPHERE THROUGH SUNSET YIELDING MINIMUM LIFTED INDICES IN THE -3 TO -5C RANGE AND MAXIMUM SBCAPES IN THE 1500-2000 J/KG. MID-LEVEL FLOW IS RELATIVELY WEAK...WITH LESS THAN 25 OR 30 KTS EXISTING THROUGHOUT THE ENTIRE LAYER PER BUFKIT SOUNDINGS WHICH MAY HELP TO LIMIT OVERALL ORGANIZATION. NONETHELESS...A FEW THUNDERSTORMS WILL UNDOUBTEDLY BECOME STRONG TO LOCALLY SEVERE...PARTICULARLY EAST OF A CHEYENNE TO DOUGLAS LINE LATER THIS AFTERNOON AND EVENING. CONVECTION WILL WANE WITH SUNSET...OR SHORTLY THEREAFTER. ADDITIONAL SHORTWAVES WILL CREST THE RIDGE AGAIN TOMORROW AND WEDNESDAY AFTERNOON PROVIDING ANOTHER SHOT AT ISOLATED TO LOCALLY SCATTERED CONVECTION. MID-LEVEL TEMPERATURES WILL BE ON THE INCREASE WITH H7 TEMPERATURES REACHING THE 13 TO 16C RANGE BY WEDNESDAY. THIS WILL YIELD MID 90S IN THE PANHANDLE...AND UPPER 80S TO LOW 90S ACROSS WYOMING FOR TUESDAY AND WEDNESDAY. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY... EVENING CONVECTION SHOULD GRADUALLY DIE OFF THOUGH MAY STILL CONTINUE OVER THE PANHANDLE A WHILE LONGER. MORE SIG CHANGES BEGIN BY LATE THURSDAY AS DECENT UPPER TROF SWINGS INTO THE NORTHERN ROCKYS AND DRIVES A COLD FRONT ACROSS THE CWA THURSDAY NIGHT WITH SOME ASSOCIATED CONVECTION. MAIN UPPER TROF PASSES ACROSS FRIDAY WITH DRIER AND COOLER AIR FILTERING ACROSS THE CWA. INSTABILITY ALSO GETS PUSHED TO THE SOUTHEAST WITH JUST SOME HINT OF POSSIBLE CONVECTION ALONG THE FAR SRN CWA FRIDAY AFTERNOON. OTHERWISE COOLER TEMPERATURES EXPECTED FRIDAY AND SATURDAY AS SFC HIGH SETTLES OVER THE REGION BEHIND UNSEASONABLY STRONG UPPER LOW MOVING TOWARD THE GREAT LAKES REGION. RETURN TO WARMER TEMPERATURES SUNDAY AND MONDAY AS UPPER RIDGE OVER THE WESTERN CONUS EDGES EASTWARD TOWARD THE AREA. INSTABILITY REMAINS SHUNTED WELL TO THE SOUTH AND EAST OF THE CWA AFTER FRIDAY THUS WILL FAVOR A DRY FCST FOR THE WEEKEND INTO EARLY NEXT WEEK. && .AVIATION... ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE MOUNTAINS OF SOUTHEAST WYOMING THIS AFTERNOON...AND WILL SPREAD EAST ONTO THE WYOMING PLAINS AND THE WESTERN NEBRASKA PANHANDLE BY LATE THIS AFTERNOON AND EVENING. CONDITIONS WILL IN LARGE PART BE VFR AT AREA TERMINALS...WITH SOME MVFR CIGS/VSBYS. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE CONTAINING HAIL AND DAMAGING WINDS THIS AFTERNOON/EVENING. CONVECTION WILL WANE WITH SUNSET OR SHORTLY THEREAFTER...WITH ANOTHER ROUND OF THUNDERSTORMS EXPECTED ON TUESDAY AFTERNOON. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...HAHN LONG TERM....RE
Hazardous weather outlook, Jun 23, 11:59 AM MDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1159 AM MDT MON JUN 23 2008 WYZ059-061>067-069-241145- CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE- CHEYENNE FOOTHILLS- 1159 AM MDT MON JUN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON AND EVENING. WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITHIN THE STRONGEST THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-WYZ060-068-070-241145- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-NIOBRARA-GOSHEN-PINE BLUFFS- 1159 AM MDT MON JUN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND WILL PERSIST INTO TONIGHT. A FEW THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING HAIL AND WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EARLY THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jun 23, 1:48 PM MDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 148 PM MDT MON JUN 23 2008 WYZ066-069-232100- LARAMIE RANGE-CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...CHEYENNE 148 PM MDT MON JUN 23 2008 ...STRONG THUNDERSTORM SOUTHWEST OF CHEYENNE... A STRONG THUNDERSTORM LOCATED 15 MILES SOUTHWEST OF CHEYENNE WILL CONTINUE TO MOVE EAST AT AROUND 10 MPH THROUGH 230 PM. THIS THUNDERSTORM WILL AFFECT THE CITY OF CHEYENNE BY AROUND 215 PM. ADDITIONALLY...INTERSTATE 25 BETWEEN CHEYENNE AND THE COLORADO STATE LINE WILL BE IMPACTED BY THIS THUNDERSTORM. HEAVY RAIN...SMALL HAIL...AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THIS THUNDERSTORM. THOSE OUTDOORS AND TRAVELERS SOUTH ALONG INTERSTATE 80 AND INTERSTATE 25 IN THE VICINITY OF CHEYENNE SHOULD BE AWARE OF THIS ACTIVITY AND TAKE THE NECESSARY PRECAUTIONS AS THIS THUNDERSTORM MOVES THROUGH. HAHN
Local storm report, Jun 23, 2:52 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
252 PM MDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM HAIL WHEATLAND 42.05N 104.96W
06/23/2008 E0.50 INCH PLATTE WY LAW ENFORCEMENT
HAIL FROM 1/4 TO 1/2 INCH IN DIAMETER.
&&
REMANUELSpecial weather statement, Jun 23, 2:55 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 255 PM MDT MON JUN 23 2008 WYZ069-232200- CHEYENNE FOOTHILLS- INCLUDING THE CITY OF...CHEYENNE 255 PM MDT MON JUN 23 2008 ...THUNDERSTORM AFFECTING AREAS NORTH OF CHEYENNE... A THUNDERSTORM LOCATED 8 MILES NORTH OF CHEYENNE WILL CONTINUE TO MOVE NORTHEAST AT AROUND 10 MPH. THIS THUNDERSTORM WILL CONTINUE TO AFFECT INTERSTATE 25 BETWEEN CHEYENNE AND WHITAKER. SMALL HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY RAIN CAN BE EXPECTED FROM THIS THUNDERSTORM. TRAVELERS ALONG INTERSTATE 25 NORTH OF CHEYENNE AND HIGHWAY 85 NORTHEAST OF CHEYENNE SHOULD EXPECT TO ENCOUNTER THIS THUNDERSTORM. WHEN THUNDER ROARS...GO INDOORS. WYZ067-232200- PLATTE- INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY 255 PM MDT MON JUN 23 2008 ...THUNDERSTORM MOVING THROUGH CENTRAL PLATTE COUNTY... A THUNDERSTORM LOCATED ALONG INTESTATE 25 BETWEEN WHEATLAND AND BORDEAUX WILL CONTINUE TO MOVE EAST AT AROUND 10 MPH. THIS THUNDERSTORM WILL CONTINUE TO AFFECT INTERSTATE 25 BETWEEN WHEATLAND AND BORDEAUX AS IT MOVES EAST. MARBLE SIZED HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY RAIN CAN BE EXPECTED FROM THIS THUNDERSTORM. WHEN THUNDER ROARS...GO INDOORS. HAHN
Local storm report, Jun 23, 2:56 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
256 PM MDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND GST TORRINGTON 42.07N 104.18W
06/22/2008 M61 MPH GOSHEN WY ASOS
&&
RUBINLocal storm report, Jun 23, 3:12 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
312 PM MDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM HAIL 1 SW WHEATLAND 42.04N 104.97W
06/23/2008 E0.75 INCH PLATTE WY EMERGENCY MNGR
&&
REMANUELLocal storm report, Jun 23, 3:12 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME
NATIONAL WEATHER SERVICE CHEYENNE WY
312 PM MDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM HAIL 1 SW WHEATLAND 42.04N 104.97W
06/23/2008 E0.75 INCH PLATTE WY EMERGENCY MNGR
&&
REMANUELThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 2:59 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 31 min |
| Jun 23, 3:05 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 40 min |
| Jun 23, 3:36 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 24 min |
| Jun 23, 3:58 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 62 min |
| Jun 23, 4:25 PM MDT | Flash Flood Warning | CYS | Laramie | 3 hr |
| Jun 22, 6:39 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 66 min |
| Jun 22, 6:56 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes | 50 min |
| Jun 23, 4:20 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 25 min |
| Jun 23, 4:44 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 61 min |
| Jun 23, 4:46 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 59 min |
| Jun 23, 5:06 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 54 min |
| Jun 23, 5:09 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Kimball | 41 min |
| Jun 23, 5:14 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 61 min |
| Jun 23, 5:57 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 44 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.